What is causing my eyes to swell and should it have subsided by now?
This is my first experience of an allergy. I have experienced swelling of my eyes, getting gradually worse over the last 5 days. It is also itchy but there is no itching or soreness inside the eyes. On the 3rd day I was prescribed antihistamines, which helped with itching somewhat but the swelling has only got worse. Its worse in the morning, and is above my eyes then, and as I move around during the day it drains to below my eyes, but I'm not sure that will happen today just due to the sheer quantity of fluid above my eye. I have not used any new cosmetics. I live in a student house and we do have quite a bit of mould, I very briefly dusted some off my windowsill on Sunday.. yep silly. The fact that it's getting worse makes me think I have not eliminated the allergen, any ideas? Please help, I am trying to revise for my exams and its very uncomfortable and playing on my mind a lot! The doctor made it sound like the antihistamines would solve the problem, how much time am I supposed to give them? Should I go back?!
Hi, thanks for getting back to me. I went back to the doctor and he prescribed me hydrocortisone cream and prednisolone. I will start them tomorrow and hopefully the inflammation will subside. But I don't understand if this will solve the problem or temporarily relieve it. We'll see what happens.
Thanks, the inflammation has totally gone now. Still itching though, when the antihistamine wears off. Hmm.. do you know if I will be kept on steroids or is that unsafe? I only have enough until Wednesday and my next appointment is on Friday.
Hi, just to conclude (hopefully!). I went for my follow-up appointment at the doctors and he says things are looking good since I have been without steroids for two days and the swelling hasn't returned. However, if it does return he will refer me to an immunologist.
Still none the wiser what caused it but hopefully it won't return.
Hi, my allergy returned. I noticed it was after using a moisturiser again, so I have stopped using that. I also tested it on my hand and it caused a mild rash. I'm not exactly sure what I should be avoiding though because the moisturiser has many ingredients. I notice it has a lot of plant extracts in, e.g marigold, so I guess one of those may be the culprit.
It is good to know what is causing the allergy though (I hope I'm right).
Whilst I'm on the topic of allergies. I've had this all my life but only really thought about it recently after these events.. is it normal to have rashes on your legs after baths or showers? I seem to get this quite frequently, but it disappears after 20 mins or so, and its not really itchy. My skin is very reactive to any kind of heat or irritation, its annoying!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.